MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE
Model Number 4P53-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A followup report will be submitted when the evaluation is complete.Evaluation is in process.
 
Event or Problem Description
The account generated false confirmed positive (b)(6) qualitative on a patient who repeated (b)(6) negative with a new sample and viral load negative.Data provided was (b)(6) qualitative reactive (2.46, 1.20, 1.20 s/co) and (b)(6) qualitative confirmatory positive (1.18 s/co, 95% neuralization).No impact to patient management was reported.
 
Additional Manufacturer Narrative
The ticket searches determined that complaint activity for the likely cause lots is normal and the complaint trending report review determined that there is no adverse trend or non statistical trend for the product lots for the complaint issue.For the hbsag qualitative assay, list number 4p53, customer field data was used to assess the performance of the assay.The overall median result across all reagent lots is 0.18 s/co.The median patient result for likely cause lot 71280fn00 is 0.20 s/co (based on over 107,000 results) which indicates that this lot is performing in line with other reagent lots in the field.Investigation testing was performed for list 4p54 lot 72398fn00.Testing of panels which mimic patient samples using an in-house retained kit stored at the recommended storage condition was performed; all specifications were met indicating that the lot is performing acceptably.A review of the manufacturing documentation for the likely cause lots did not identify any issues associated with the customer observation.It is possible that the false reactive/false confirmed results observed for the initial sample were due to sample integrity, as testing of a new sample drawn within close proximity returned the expected non-reactive hbsag results.In addition, higher alt values were also observed for the initial sample compared to subsequent samples (85 u/ml compared to 49 and 41 u/ml).A review of the product labeling concluded that the issue is sufficiently addressed.Taken together, no systemic issue and/or product deficiency was identified.

Brand Name
ARCHITECT HBSAG QUALITATIVE
Common Device Name
HBSAG
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6706807
Report Number3008344661-2017-00062
Device Sequence Number1540355
Product Code KSJ
UDI-Device Identifier00380740007775
UDI-Public(01)00380740007775(17)170812(10)71280FN00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2017
Device Model Number4P53-25
Device Catalogue Number04P53-25
Device Lot Number71280FN00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR